Apr 16, 2016
Can someone please tell me if efavirenz and zidovudine will seriously damage my liver/ organs I'm freaking here so worried
Response from Dr. Young
Hello and thanks for posting.
No need to freak out, though I hope that you're taking more than just efavirenz and zidovudine- two drug therapy is not typically recommended for treating HIV.
As for toxicities, HIV medications when monitored appropriately and regularly rarely cause serious and really rarely cause permanent organ injury. Efavirenz can cause significant psychological side effects and zidovudine (AZT) can cause anemia, nausea and headaches. Monitoring for side effects and toxicity generally prevents these from becoming serious and permits switching to alternative treatments in the event that this happens.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.